Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Wilmington, OH

April 12, 2006Franklin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2006, 9:15 PM EDT for Franklin County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2006, 9:15 PM EDT (01:15 UTC)
Expired
Apr 12, 2006, 10:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:33 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 12, 7:33 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EDT WED APR 12 2006

.AVIATION /00Z-24Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE OVER EASTERN MICHIGAN THIS
EVENING. WITH LINE OF CONVECTION NEAR ASSOCIATED COLD FRONT. THIS
ACTIVITY SHOULD REMAIN NORTHEAST OF TAF SITES THIS EVENING. AFTER
BOUNDARY MOVES THROUGH WINDS WILL BECOME MORE WESTERLY AND TAPER
OFF. AFTER 06Z WINDS WILL BECOME LIGHT AND VARIABLE. MVFR BR IS
POSSIBLE AT KLUK...HAVE KEPT WITH TEMPO GROUP AROUND SUNRISE.
WINDS GRADUALLY BACK TO THE SOUTH TOWARD THE END OF THE PERIOD.
MODELS ARE PICKING UP ON A CONVECTIVE COMPLEX FORMING AND DROPPING
SOUTHEAST THURSDAY NIGHT/FRIDAY MORNING. THIS SHOULD NOT AFFECT
TERMINALS UNTIL AFTER 00Z. RLG

&&

.PREV DISCUSSION...
 /ISSUED 435 PM EDT WED APR 12 2006/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHORT WAVE OVER LOWER MI TO TRACK EWD THRU SRN GREAT LAKES THIS
EVENING. LATEST SURFACE MAP SHOWS COLD FRONT ORIENTED FROM LOWER
MI THRU NW OHIO...CENTRAL INDIANA INTO THE CENTRAL PLAINS. SBCAPES
APPROACHING 1000 J/KG ALONG AND BEHIND THIS BNDRY. DEEP MSTR IS
THE LIMITING FACTOR. WL DROP POPS TO SLIGHT CHC AND JUST CARRY
THIS SLIGHT CHC THRU EARLY EVE WITH THE PASSAGE OF THE BNDRY.
AFTER THE PASSAGE OF THIS FRONT EXPECT SKIES TO BECOME MSTLY
CLEAR WITH WEAK HI PRESSURE BLDG IN.

ACTIVE SHORT TERM WEATHER PATTERN WITH STRONG MID LEVEL RDG BUILDING
OVER THE NATIONS MID SECTION. WEAK HI TO PROVIDE DRY START TO
THURSDAY. FOCUS SHIFTS TO POTENTIAL FOR MCS DEVELOPMENT ARND THE
UPPER RIDGE. BOTH THE NAM AND GFS MODELS INDICATE THE DVLPMNT OF A
CONVECTIVE COMPLEX ARND THE PERIPHERY OF THE MID LVL RIDGE OVER
THE MID MS VLY THU AFTN. EXPECT THIS MCS TO TRACK ESE AND AFFECT
THE FA OVERNIGHT THU. GFS IS QUICKER THAN NAM AND NAM IS ALSO
FURTHER S. HAVE FOLLOWED SOLN CLOSE TO GFS WITH BEST MSTR AND
INSTBY INDICATED ACRS THE N. THEREFORE HAVE INCREASED POPS TO
LKLY ACRS THE N LATE THU NIGHT WITH HI CHC ACRS THE S. EXPECT A
BRIEF BREAK IN TSTM ACTIVITY WITH BNDRY HANGING UP ACRS FA AND
CONVECTION REDVELOPING IN THE MODERATLEY UNSTBL AIRMASS FRI AFTN.
HAVE THE HIGHEST POPS ACRS THE S CLOSER TO THE BNDRY AND INCREASE
THESE POPS TO LKLY FRI NIGHT.

TEMP WISE...HAVE GONE A LTL WARMER THAN MAV BOTH TNGT AND
THU...GENERALLY A BLEND OF ETA/MAV. PREFER TEMPS A LTL COOLER THAN
MAV THU NIGHT DUE TO ANTICIPATED PRECIP AND THEN A LTL WARMER THAN
MAV FOR FRIDAY/S HIGHS WITH EXPECTED BREAK IN PRECIP.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY WILL REMAIN NEAR THE FORECAST AREA THROUGH THE
WEEKEND UNTIL LOW PRESSURE MOVES THROUGH SUNDAY NIGHT. WITH
UNCERTAINTY ON POSITION OF THE FRONT AT ANY PARTICULAR TIME HAVE
OPTED TO JUST GO WITH LOW CHANCE POPS THROUGH THE WEEKEND. HIGH
PRESSURE WILL BUILD IN FOR MONDAY AND TUESDAY BRINGING A DRY PERIOD
AND SLIGHTLY COOLER TEMPERATURES. MODELS SUGGEST THAT THE NEXT
SYSTEM WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY.

PREV DISCUSSION...
 /ISSUED 206 PM EDT WED APR 12 2006/

AVIATION /18Z-18Z/...
WEAK LINE OF SHOWERS HAS DISSIPATED AS IT MOVED EAST OUT OF THE ILN
CWA. WELL MIXED BOUNDARY LAYER HAS ALLOWED STRONG GUSTY WINDS TO MIX
DOWN TO THE SURFACE. EXPECT THESE WINDS TO CONTINUE THROUGH THE LATE
AFTERNOON HOURS. EXPECT MAINLY VFR CONDITIONS THROUGH 00Z AS SCT-BKN
CONDITIONS FORECAST ACROSS ENTIRE CWA. HOWEVER...STRONG MID LEVEL
VORT OVER SRN MI WILL MOVE EAST THIS AFTERNOON. QUESTION WILL BE
WHETHER CONVECTION THAT IS CURRENTLY INITIATING OVER S-CTRL MI WILL
BUILD SOUTHWARD INTO THE ILN TAF AREA. WITH THIS POTENTIAL...HAVE
INTRODUCED CB INTO THE FORECAST. LACK OF DEEPER MOISTURE MAY BE AN
INHIBITING FACTOR. AFTER 00Z...EXPECT VFR CONDITIONS AND DIMINISHING
WINDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 12, 12:24 PM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT WED APR 12 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1224 PM EDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OHIO VALLEY
THIS AFTERNOON AND EARLY EVENING. SOME STORMS MAY BE CAPABLE OF
PRODUCING STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:53 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin23 min
Apr 12, 9:03 PM EDTSevere Thunderstorm WarningILNLicking42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.